Hail, Perry
- When
- June 21, 2:00 PM CST
- Where
- Perry County, Lobelville
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.283, -86.400
Dime size hail reported. Also, a tree was blown down just south of Lobelville.
9 thunderstorm wind, 3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 21, 1:00 PM CST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 200 PM CDT THU JUN 21 2001 EARLY AFTERNOON...A LINE OF THUNDERSTORMS WAS MOVING ACROSS WEST TN INTO THE MIDSTATE ALONG A SURFACE TROUGH/ OUTFLOW BOUNDARY. MAIN COLD FRONT STILL FROM SOUTH MO TO EXTREME SOUTHEAST OK. FIRST LINE OF STORMS WILL CROSS MID TN THIS AFTERNOON AND EARLY EVENING...THEN MORE SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA OVERNIGHT... PROBABLY WITH LESS SEVERITY. MOIST ATMOSPHERE WILL CONTINUE TO MAKE CONDITIONS FAVORABLE FOR HEAVY DOWNPOURS THROUGH TONIGHT. COLD FRONT WILL MOVE ACROSS MID TN LATE TONIGHT...SLOWLY EXITING OUR COVERAGE AREA AROUND 12Z FRIDAY. WILL KEEP CHANCE FOR MAINLY MORNING SHOWERS FRIDAY. MODELS SHOW MOISTURE SLOW TO DECREASE...SO LOOK FOR MOSTLY CLOUDY SKIES UNTIL AFTERNOON...THEN SLOW DECREASE IN CLOUDINESS. UPPER PATTERN NEXT FEW DAYS WILL FEATURE AMPLIFICATION OF TROUGH FROM GREAT LAKES...SOUTH ACROSS TN. COOLER THAN AVERAGE TEMPERATURES WILL RESULT. A CUTOFF LOW DEVELOPS...AND RESULTANT INSTABILITY WILL PRODUCE SCATTERED SHOWERS IN THE EXTENDED PERIOD. PRELIM FORECAST... BNA EB 066/080 061/082 063 8300 CSV WB 064/076 056/078/ 056 8500 .BNA...NONE. SH
TNZ005>011-022>034-056>066-075>080-093>097-212100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1159 AM CDT THU JUN 21 2001 ...STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING... ...LOCALLY HEAVY RAIN POSSIBLE TONIGHT... AT HIGH NOON...A PRE FRONTAL TROUGH STRETCHES FROM INDIANAPOLIS TO LITTLE ROCK. THIS TROUGH HAS INITIATED A LINE OF SHOWERS AND THUNDERSTORMS FROM WESTERN TENNESSEE INTO EASTERN ARKANSAS. THE LINE IS EXPECTED TO STRENGTHEN INTO A STRONG TO SEVERE SQUALL LINE AND MOVE ACROSS...MIDDLE TENNESSEE THIS AFTERNOON INTO THIS EVENING. THE AIRMASS AHEAD OF THE TROUGH IS VERY UNSTABLE. CONDITIONS ARE FAVORABLE FOR THE STORMS TO PRODUCE DAMAGING WINDS IN EXCESS OF 50 MPH AND LARGE HAIL. THE STORM PREDICTION CENTER WILL LIKELY ISSUE A SEVERE THUNDERSTORM WATCH EARLY THIS AFTERNOON FOR PORTIONS OF MIDDLE TENNESSEE. PRIME TIME FOR SEVERE WEATHER WILL BE FROM 200 PM TO 900 PM CDT. THE MAIN COLD FRONT STRETCHES FROM SAINT LOUIS TO TULSA. THE FRONT IS CREEPING SLOWLY TOWARD THE AREA. DUE TO THE SLOWNESS OF THE FRONT...STORMS WILL TRACK OVER THE SAME AREA REPEATEDLY. MOST LOCATIONS WILL RECEIVE BETWEEN A HALF TO 1 INCH OF RAIN...HOWEVER SOME LOCATIONS COULD RECEIVE BETWEEN 1 AND 3 INCHES OF RAIN. THIS WILL LEAD TO SOME LOCALIZED FLOODING AND PONDING OF AREA ROADWAYS TONIGHT. ACTIVATION OF EMERGENCY MANAGERS AND SPOTTER GROUPS WILL BE NEEDED THIS AFTERNOON AND TONIGHT ACROSS THE MID STATE. FOR THE LATEST IN WEATHER INFORMATION...MONITOR NOAA WEATHER RADIO...LOCAL TELEVISION AND RADIO STATIONS...OR THE NASHVILLE NATIONAL WEATHER SERVICE WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/BNA. GORDaON
TNZ005>010-022>031-056>064-075-076-093>096-220000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 235 PM CDT THU JUN 21 2001 ...SEVERE THUNDERSTORM WATCH NUMBER 462 FOR MOST OF MIDDLE TENNESSEE UNTIL 700 PM... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MOST OF THE MID STATE... INCLUDING ALL AREAS WEST OF THE CUMBERLAND PLATEAU. THE WATCH INCLUDES THE CITIES OF CARTHAGE...CENTERVILLE...CLARKSVILLE... DICKSON...LAWRENCEBURG...LEBANON...LEXINGTON...NASHVILLE... SHELBYVILLE AND WAVERLY. THE WATCH ALSO EXTENDS INTO CENTRAL KENTUCKY. A LINE OF THUNDERSTORMS WILL CROSS THE MID STATE THIS AFTERNOON AND EARLY EVENING. SOME OF THE THUNDERSTORMS WILL PRODUCE LARGE HAIL AND DAMAGING WINDS. ALSO...VERY HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. STAY TUNED TO WEATHER RADIO OR LOCAL RADIO OR TELEVISION FOR POSSIBLE WARNINGS AND UPDATED WEATHER INFORMATION. Q
The Northeast Alabama radar (KHTX), 49 km away, was scanning. The volume nearest the first event began at 19:57 UTC.
9 thunderstorm wind, 3 hail. Local standard time, as filed.
Dime size hail reported. Also, a tree was blown down just south of Lobelville.
Tree down on Leo Baker Rd.
Several trees blown down at Swan Creek on Highway 50.
Newspaper article mentioned uprooted trees, including a 40 foot locust tree that was uprooted on Clearview Road, and also some shingles blown off homes from U.S. Highway 31-W to Clearview Rd.
EMA reported trees down at White House.
Sheriff reported trees down around the county.
EMA reported strong straight line winds hit the northern part of the county from just northwest of Cookeville on Maplewood Drive and Shipley Road, and between Highways 290 & 135. Trees and power lines were down north of Algood and near Bangham. 7 homes were damaged and also a barn. The winds took the tin roof off a barn. Trees fell on 3 of these homes, and also on a shed. Strong winds did roof damage to the other 4 homes.
Sheriff's office reported trees down.
Spotter reported nickel size hail.
Sheriff reported trees were down around the county.
Sheriff reported trees down around the county. The hardest hit area was Winchester. A newspaper article said that a boat owned by Franklin County Chancellor Jeff Stewart, had a very large tree resting across the middle of it.
Nickel size hail was reported. Also, trees were blown down around routhe 136 between Doyle and Welling.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2001Every state in 2001This day in weather historyWarnings in Tennessee, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5252218, 5251095, 5252217, 5251097, 5252219, 5251096, 5252220, 5252221, 5252222, 5252223, 5250921, 5251094.